High Wind, Adams
- When
- May 21, 12:00 PM CST to 2:30 PM CST
- Where
- Adams forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Low pressure centered over northwestern North Dakota the morning of May 21st, 2005, intensified and moved northeastward through central North Dakota and over southern Manitoba by the early afternoon. Strong winds developed within the vicinity of this low, with stronger winds west and southwest of the low gusting to over 50 mph.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Low pressure centered over northwestern North Dakota the morning of May 21st, 2005, intensified and moved northeastward through central North Dakota and over southern Manitoba by the early afternoon. Strong winds developed within the vicinity of this low, with stronger winds west and southwest of the low gusting to over 50 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 21, 4:55 AM CST, 7 hours 5 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 512 AM CDT SAT MAY 21 2005 NDZ018-031>033-040-041-043-044-221010- ADAMS-BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...MOTT...MEDORA... HETTINGER AND BEACH 512 AM CDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 6 AM MDT TO 6 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ019>023-025-034>037-042-045>048-050-051-221010- BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN-MCINTOSH- MCLEAN-MERCER-MORTON-OLIVER-SHERIDAN-SIOUX-STUTSMAN-WELLS- INCLUDING THE CITIES OF...JAMESTOWN...BISMARCK...MANDAN...WASHBURN... LINTON...HARVEY...ELLENDALE...CARRINGTON...BEULAH AND ASHLEY 512 AM CDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT A. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 AM CDT. A WIND ADVISORY IS IN EFFECT THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001>005-009>013-017-221010- BOTTINEAU-BURKE-DIVIDE-MCHENRY-MCKENZIE-MOUNTRAIL-PIERCE-RENVILLE- ROLETTE-WARD-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...CROSBY...BOTTINEAU... WATFORD CITY...STANLEY...RUGBY AND BELCOURT 512 AM CDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT A. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VINING
The national radar mosaic for the moment the first event began.
5 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450423, 5450424, 5450425, 5450426, 5450427.